Alert archive / Colorado / High Wind Watches in 2008
High Wind Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Feb 8, 2008, 4:22 AM MST for El Paso County, Fremont County, Teller County, Colorado. It took effect at Feb 8, 2008, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 8, 2008, 4:22 AM MST (11:22 UTC)
- In effect from
- Feb 8, 2008, 6:00 PM MST
- Expired
- Feb 8, 2008, 3:04 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 081122 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 422 AM MST FRI FEB 8 2008 ...STRONG WINDS POSSIBLE OVER TELLER AND EXTREME WESTERN EL PASO COUNTIES TONIGHT AND EARLY SATURDAY... .AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS NORTHERN COLORADO TONIGHT AND EARLY SATURDAY. AS THE SYSTEM MOVES ACROSS...A STRONG JET STREAM COULD FORCE STRONG AND DAMAGING WINDS TO THE SURFACE. COZ081-082-081730- /O.NEW.KPUB.HW.A.0001.080209T0100Z-080209T1800Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 422 AM MST FRI FEB 8 2008 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. THIS WATCH IS FOR TELLER AND EXTREME WESTERN EL PASO COUNTIES. THE NOSE OF A STRONG JET STREAM WILL PASS OVER THE REGION TONIGHT THROUGH EARLY SATURDAY. STRONG AND DAMAGING WIND GUSTS UP TO 80 MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ LW
2 follow-up statements
000 WWUS75 KPUB 081637 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 937 AM MST FRI FEB 8 2008 ...STRONG WINDS POSSIBLE OVER TELLER AND EXTREME WESTERN EL PASO COUNTIES TONIGHT AND EARLY SATURDAY... .AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS NORTHERN COLORADO TONIGHT AND EARLY SATURDAY. AS THE SYSTEM MOVES ACROSS...A STRONG JET STREAM COULD FORCE STRONG AND DAMAGING WINDS TO THE SURFACE. COZ081-082-082300- /O.CON.KPUB.HW.A.0001.080209T0100Z-080209T1800Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 937 AM MST FRI FEB 8 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH SATURDAY MORNING. THIS WATCH IS FOR TELLER AND EXTREME WESTERN EL PASO COUNTIES...INCLUDING PIKES PEAK AND WOODLAND PARK. THE NOSE OF A STRONG JET STREAM WILL PASS OVER THE REGION TONIGHT THROUGH EARLY SATURDAY. STRONG AND DAMAGING WIND GUSTS UP TO 80 MPH WILL BE POSSIBLE. A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ METZE
000 WWUS75 KPUB 082204 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 304 PM MST FRI FEB 8 2008 ...WIDESPREAD STRONG WINDS NOT EXPECTED ACROSS THE PIKES PEAK AND TELLER COUNTY REGION TONIGHT THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED... .STRONG UPPER LEVEL WINDS ARE NOT EXPECTED TO DEVELOP ACROSS THE PIKES PEAK TELLER COUNTY AREA. COZ081-082-082315- /O.CAN.KPUB.HW.A.0001.080209T0100Z-080209T1800Z/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...WOODLAND PARK...PIKES PEAK 304 PM MST FRI FEB 8 2008 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH WIND WATCH. STRONG UPPER LEVEL WINDS ARE NOT EXPECTED TO DEVELOP ACROSS THE PIKES PEAK AND TELLER COUNTY AREA TONIGHT. THE JET STREAM WILL BE A LITTLE TOO FAR NORTH...AND WIND DIRECTION WILL MAKE IT DIFFICULT TO DEVELOP THE VERY STRONG LOW LEVEL WINDS OVER THE AREA. WIND SPEEDS ARE ALSO SOMEWHAT LOWER THAN EXPECTED...AND VERY STRONG GUSTS ARE ONLY EXPECTED TO DEVELOP FOR SHORT TIMES IN A FEW PLACES. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Feb 7, 3:16 PM MST, 13 hours 6 minutes earlier.
Area forecast discussion, Feb 7, 3:16 PM MST, 13 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MST THU FEB 7 2008 .SHORT TERM... (TONIGHT AND FRIDAY) ...STRONG WINDS AND HEAVY SNOW WILL AFFECT C MTN REGION THROUGH TONIGHT... CURRENTLY...RADAR INDICATED A STORM SYSTEM MOVING INTO THE NORTHERN AND CENTRAL MOUNTAINS OF COLORADO. THIS SYSTEM IS EXPECTED TO BRING HEAVY SNOW AND BLOWING SNOW TO THE CENTRAL MOUNTAINS THROUGH EARLY MORNING. TONIGHT...USED THE 18Z NAM FOR PRECIPITATION AMOUNTS OVER THE CENTRAL MOUNTAIN AREA. WINDS WILL CONTINUE TO HOWL ACROSS ALL OF THE MTNS (G40-60 MPH) WITH THE HEAVY SNOWS CONTINUING OVER THE C MTN REGION. WINDS ARE ALSO EXPECTED TO PICK UP SIGNIFICANTLY OVER THE ADJ E PLAINS BY EARLY EVENING WITH WEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS AFTER THE FRONT GOES BY. THESE WINDS WILL GRADUALLY DECREASE LATER TONIGHT...BUT REMAIN STRONG. THIS WILL TEND TO KEEP MIN TEMPS UP A BIT TONIGHT BUT WITH THE WIND CHILL IT WILL BE QUITE MISERABLE TO BE OUTSIDE. WINDS SHOULD NOT EXCEED HIGH WIND CRITERIA ON THE E FACING SLOPES OF THE S MTNS. FOR THE C MTN REGION...HEAVY SNOWS WILL CONTINUE UNTIL AROUND MIDNIGHT AND THEN GRADUALLY DIMINISH. THERE MAY BE A FEW SNOW SHOWERS ACROSS MAINLY THE PALMER DIVIDE AREA...SO SMALL PROBABILITIES WERE LEFT ACROSS THE PLAINS. FRIDAY...STRONG NORTHWEST WINDS WILL CONTINUE TO BLOW ACROSS THE AREA...WITH SOME GUSTY WINDS AT THE SURFACE OVER THE HIGHER MOUNTAIN AREAS AND WEST OF THE INTERSTATE 25 CORRIDOR. GENERALLY DRY CONDITIONS AND CLEARING SKIES WILL ALLOW LOW TEMPERATURES TO AGAIN DROP INTO THE SINGLE DIGITS TO LOW TEENS EAST OF THE MOUNTAINS...AND INTO THE MINUS RANGE IN THE SAN LUIS VALLEY. WARMING DURING THE DAY IS EXPECTED OVER MOST AREAS. HOWEVER...COLD AIR TRAPPED IN THE LOW LYING AREAS WILL KEEP TEMPERATURES A LITTLE BELOW NORMAL EXCEPT WHERE THE COLD AIR MASS IS PUSHED OUT BY STRONG DOWNSLOPE WINDS. .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) ...ACTIVE WEATHER PATTERN TO CONTINUE THROUGH NEXT WEEK... ...A WEAK WEATHER SYSTEM POSSIBLE LATE MONDAY... ...ANOTHER POSSIBLE HIGH IMPACT WEATHER SYSTEM WEDNESDAY-THURSDAY... FRIDAY NIGHT AND SATURDAY...THE VIGOROUS UPPER LEVEL JET STREAM SHOULD CONTINUE TO LIFT NORTH-NORTHEAST OF CO BY SATURDAY. WINDY- VERY WINDY CONDITIONS WILL PERSIST FRIDAY NIGHT FOR THE MOUNTAINS HIGH TERRAIN AND EASTERN SLOPES. POTENTIAL FOR WIND GUSTS UP TO 75 MPH FOR PIKES PEAK AND EASTERN SLOPE FRIDAY NIGHT/SATURDAY EARLY MORNING. WILL KEEP THIS JUST UNDER THE HIGH WIND WARNING CRITERIA FOR THE MOUNTAINS(SUSTAINED 50 MPH OR GREATER/GUSTS 75 MPH OR GREATER FOR MORE THAN ONE HOUR). WIND GUST UP TO 60 MPH MAY BE POSSIBLE ALONG AND WEST OF I-25 ACROSS EL PASO COUNTY LATE FRIDAY NIGHT/SATURDAY EARLY MORNING...IF THE MOUNTAIN WAVE CAN BREAK. 12Z/07 NAM12 CROSS-SECTIONS NOT SHOWING THAT GREAT OF A PRESSURE JUMP. HOWEVER...18Z/07 NAM12 CROSS-SECTION ACROSS PIKES PEAK NOW SHOWS A LITTLE DEEPER PRESSURE JUMP...MOUNTAIN TOP STABLE LAYER...AND REVERSE SHEAR ABOVE MOUNTAIN TOP LEVEL WITHIN THE PRESSURE JUMP REGION. TOUGH CALL. I CONTINUED THE AREAS OF BLOWING SNOW FOR GENERALLY ELEVATIONS ABOVE 9500 FT...ESPECIALLY AROUND MOUNTAIN PEAKS. SATURDAY SHOULD BE BREEZY-WINDY AT TIMES WITH RELATIVELY MILD CONDITIONS. SATURDAY NIGHT AND SUNDAY...MODEL DISAGREEMENT CONTINUES WITH THE CP AIR MASS MOVING OUT OF CANADA INTO THE NORTHERN/CENTRAL HIGH PLAINS LATE SATURDAY NIGHT/SUNDAY. 1040-1045MB HIGH SETTLES INTO THE NORTHERN PLAINS LATE SATURDAY NIGHT AND CONTINUES INTO SUNDAY. THE ECMWF AND CANADIAN STILL SUGGEST THE SHALLOW COLD FRONT TO OOZE INTO FAR EASTERN CO LATE SATURDAY NIGHT AND POSSIBLY REMAINING...ESPECIALLY AROUND LAMAR...DURING SUNDAY. JUST HOW FAR UP THE LOWER AR RIVER VALLEY THE COLD AIR MASS WILL GET IS A BIG QUESTION. IT WILL LIKELY NOT MAKE IT TO THE SURROUNDING HIGHER RIDGE AREAS LIKE PALMER DIVIDE AND RATON MESA. THE NAM12 AND GFS ACTUALLY SUGGEST WEST-SOUTHWEST SURFACE WINDS DEVELOPING ACROSS SOUTHEAST CO AS THE LEE SIDE TROUGH DEVELOPS IN RESPONSE TO WARM AIR ADVECTION ALOFT. STEEPENING LAPSE RATES AND A WESTERLY WIND ALOFT...MAY ALLOW FOR WESTERLY SURFACE WINDS TO DEVELOP ALONG I-25 CORRIDOR AND EASTWARD IN CONCERT WITH THE SHALLOW CP AIR MASS RECEDING THE LOWER AR RIVER VALLEY. IF THIS OCCURS...THEN HIGH TEMPERATURES IN THE 50S WILL BE NO PROBLEM FOR SOUTHEAST CO SUNDAY AFTERNOON. LITTLE OR NO CHANCE FOR PRECIPITATION. MONDAY THROUGH TUESDAY...NEXT FORECAST CHALLENGE WILL BE A QUICK MOVING TROUGH LATE MONDAY. VARYING DEGREES OF STRENGTH ARE PROJECTED FOR THIS POTENTIAL FEATURE. THE GFS CONTINUES TO BE THE STRONGEST...WHILE THE ECMWF AND CANADIAN MODELS ARE A LITTLE WEAKER. WILL ADD SOME LOW POPS MONDAY...MAINLY THE AFTERNOON...FOR THE CONTINENTAL DIVIDE AND SPREAD LOW POPS MONDAY NIGHT FOR ALL OF THE COUNTY WARNING AND FORECAST AREA. ALL MODELS GENERALLY AGREE THE WEATHER FEATURE SHOULD BE EAST OF CO BY TUESDAY MORNING. RELATIVELY QUIET WEATHER IS STILL IN THE OFFING ON TUESDAY AS WESTERLY FLOW DEVELOPS. WEDNESDAY THROUGH THURSDAY...THESE FORECAST PERIODS HAVE THE GREATER CHANCE OF SEE A HIGH IMPACT WEATHER SYSTEM MOVING THROUGH CO. THERE ARE MANY MODEL-TO-MODEL VARIANCES WITH THIS SYSTEM. THE GFS HAS SOME TERRIBLE RUN-TO-RUN CONSISTENCY WITH THIS FEATURE. THE ECMWF IS A LITTLE MORE RUN-TO-RUN STABLE WITH THE TIMING...BUT THE EVOLUTION/STRENGTH VARIES FROM EACH RUN. THERE HAVE BEEN A FEW RUNS OF CLOSING OFF A LOW PRESSURE SYSTEM AND TRACKING IT JUST SOUTH OF THE CO/NM/OK BORDER LATE WEDNESDAY THROUGH THURSDAY. THIS TRACK WOULD FAVOR THE SYSTEMS SYNOPTIC SCALE ASCENT MOVING OVER SOUTHERN CO THROUGH THE PERIOD. DEPENDING IN THE STRENGTH/TRACK... SIGNIFICANT SNOWFALL COULD BE POSSIBLE FOR PORTIONS OF SOUTHERN CO SOME TIME BETWEEN WEDNESDAY THROUGH THURSDAY. HOWEVER...ANY CHANGE IN THE EVOLUTION WILL SIGNIFICANTLY ALTER THE FORECAST. STAY TUNED... METZE && .AVIATION... MAIN CONCERNS WILL BE THE WINDS PICKING UP TONIGHT AS A PACIFIC FRONT CROSSES THE 3 TAF SITES THIS EVENING. EXPECT WINDS TO GUST IN THE 25 TO 35 KT RANGE...ESPECIALLY AT KCOS. ALSO EXPECT SOME LLWS IN THE KCOS AREA THROUGH THE EVENING. VISIBILITIES AND CEILINGS SHOULD REMAIN VFR THROUGH THE NEXT 24 HOURS. WITH THE STRONG JET MOVING OVERHEAD...ANTICIPATE LOTS OF SVR TURBULENCE ALOFT THROUGH THE NEXT 24 HOURS. && .PUB WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM MST FRIDAY FOR COZ059- 061. WINTER STORM WARNING UNTIL 6 AM MST FRIDAY FOR COZ058-060. && 51/17
Hazardous weather outlook, Feb 7, 6:39 AM MST, 21 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 639 AM MST THU FEB 7 2008 COZ058>089-093>099-081400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 639 AM MST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS AND HEAVY SNOW ARE EXPECTED TO DEVELOP OVER THE CENTRAL MOUNTAINS THIS AFTERNOON AND LAST INTO THE NIGHT. TOTAL ACCUMULATIONS WILL RANGE BETWEEN 3 AND 6 INCHES IN THE VALLEYS TO 8 TO 15 INCHES IN THE MOUNTAINS. WINDS SPEEDS WILL RANGE BETWEEN 20 AND 40 MPH WITH GUSTS TO 60 MPH. THESE WINDS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS THE REMAINDER OF THE MOUNTAINS ACROSS SOUTHERN AND SOUTHWESTERN COLORADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT ACCUMULATING SNOWFALL WILL CONTINUE ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES THROUGH FRIDAY AFTERNOON. THE COMBINATION OF SNOWFALL AND WIND GUSTS UP TO 70 MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING SNOW ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES AND VERY DANGEROUS CONDITIONS FOR HIGH MOUNTAIN PASSES AND BACK COUNTRY. WIND GUSTS OF 55 TO 75 MPH WILL BE POSSIBLE ACROSS PIKES PEAK AND THE RAMPART RANGE...THE SANGRE DE CRISTO MOUNTAINS...AND THE WET MOUNTAINS THROUGH FRIDAY NIGHT. SNOW WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN MONDAY AND AGAIN ON WEDNESDAY...WITH THE BEST CHANCES OF ACCUMULATING SNOWFALL ALONG THE CONTINENTAL DIVIDE. ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO BE POSSIBLE ACROSS THE HIGH MOUNTAIN VALLEYS AND EASTERN PLAINS MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT.
In the hours before
Local storm report, Feb 8, 12:33 AM MST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1233 AM MST FRI FEB 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM SNOW 6 E MONUMENT 39.10N 104.76W
02/08/2008 M3.0 INCH EL PASO CO TRAINED SPOTTER
SNOW STARTED AT 1050 PM
1220 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
02/08/2008 M4.7 INCH LAKE CO TRAINED SPOTTER
24 HOUR TOTAL WITH 0.27 INCHES WATER EQUIV
&&
MWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:45 AM MST | Snow and Blowing Snow Advisory | PUB | Chaffee, Lake, Saguache | 23 hr |
Nearby
High Wind Watches in Colorado, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.